Can birth control pills cause a runny nose?

I've been taking birth conrtol pills since October and my nose has been runny, itchy and plugged since then. I've tried taking allergy pills but I don't notice a huge difference. I called the nurse at my doctors office but she said that my pills won't cause that but I have been reading online that they can cause it. Does anyone have any solutions for me?

2 Answers

Relevance
  • Anonymous
    9 years ago
    Favorite Answer

    Well there are many things that can cause allergies and I've never heard of birth control pills causing this. However, I guess the only thing I can recommend is Claritin-D. Make sure you get the kind with the decongestant in it. Then wait and see if your allergies get better in the spring. Perhaps you are just suffering from indoor allergies (esp if you are spending a lot more time indoors because it's winter)? Vaccuum and dust often and use laundry detergent with no dyes or fragrance. If you have a pet, don't rule that out either. People can just randomly develop allergies over time. Even things like switching the type of soap you use or the scent of a new perfume/cologne can cause allergies.

    Source(s): I'm a med student
  • 4 years ago

    Actually it depends on the nature of body, i also took the birth control pills but i never face such kind of issues anymore. May be your body is not completely support birth control pills. Should consult a doctor.

Still have questions? Get your answers by asking now.